Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 9, 2021Glynn County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 9, 2021, 1:03 PM EDT for Glynn County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2021, 1:03 PM EDT (17:03 UTC)
Expired
Aug 9, 2021, 1:45 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
40

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 82 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1952 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

466 
WWUS82 KJAX 091703
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT Mon Aug 9 2021
 
GAZ153-154-091745-
Inland Glynn GA-Coastal Glynn GA-
103 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Glynn County
through 145 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dock Junction. This storm was nearly stationary.

HAZARD...Winds around 40 mph and minor flooding due to heavy 
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor flooding due to heavy rainfall is 
         possible.

Locations impacted include...
Brunswick, St. Simons Island, Dock Junction and Country Club Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3117 8138 3112 8146 3121 8163 3131 8147
TIME...MOT...LOC 1702Z 146DEG 4KT 3119 8149 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SHASHY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:18 AM EDT, 3 hours 45 minutes earlier.

Area forecast discussion, Aug 9, 9:18 AM EDT, 3 hours 45 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
918 AM EDT Mon Aug 9 2021

.UPDATE...

Forecast reasoning remains on track with sufficient moisture and
daytime heating to generate mainly afternoon convection along the
east coast sea breeze first, then progress inland in the mid to
late afternoon hours. The guidance seems a bit more favorable for
convection so have tweaked the POPs up about 10-20 percent for
mainly inland northeast FL as that is where the more favorable
moisture profile will be located. The JAX sounding shows dry air
aloft which will be conducive for a downburst potential, with
potential for wind gusts in excess of 45 mph. Storm motion will be
very slow due to weak tropospheric winds so heavy rainfall totals
possible under the stronger storms today, with potential for
isolated rainfall amounts of 2+ inches for inland northeast FL
per HREF guidance. Convection will diminish this evening with loss
of heating. Temps expected to be in the lower 90s for most areas
and combined with the mid 70 dewpoints will create peak heat
indices of about 100-105.

.MARINE...

Little change in the update. Winds will be light and variable
until noon and begin to turn more east and southeast near 5-10 kt
this afternoon. Seas are low with area buoys showing 1.6 ft at
about 8 second dominant periods with wave direction from the
east- southeast.

Rip currents: A low end moderate risk of rip currents due to the
weak swell activity and the afternoon low tide.

&&

.PREV DISCUSSION [718 AM EDT]...

.Near Term.../through Tuesday/...

For early this morning, low level moisture inland will likely lead
to fog formation again. As of yet, not seeing observations
indicating this potential, so expecting it to not be as widespread
or dense as last night.

Surface high pressure will be east northeast of the region Today,
yielding onshore flow from the Atlantic. A bit of upper short wave
energy moves into region in the afternoon, which will add a little
to instability this afternoon. Otherwise, convection Today will be
driven by diurnal instability, along with sea breeze interactions.
The east coast and gulf coast sea breezes will converge near the
I75 corridor later in the day. Expect to see best chance for more
organized activity to develop early in the afternoon near I95 on
the east coast sea breeze, then move inland through the remainder
of the afternoon, with greatest chances once sea breezes converge
near I75. This activity will diminish this evening with loss of
diurnal heating.

For Tuesday, surface high pressure will be northeast of the region
continuing the onshore flow, with the east coast sea breeze
dominant. Once again, weak upper short activity moves in during the
afternoon. The east coast sea breeze should get past I75 Tuesday
afternoon, so convergence with gulf sea breeze may not occur until
near the very western edge of forecast area. Once again, greatest
chance for convection will be inland, with the east coast drying out
in the afternoon.

Temperatures will trend near normal this period.

.Short Term.../Tuesday night through Thursday/...

Very little change in the overall pattern through this period.
Surface high will be centered to the northeast, continuing the
onshore flow pattern from the Atlantic. The east coast sea breeze
along with diurnal heating will be the driving forces for
convective activity. As the sea breeze pushes inland the chances
for convection will decrease from east to west. The best chance
each day will be across inland portions of forecast area.

Temperatures this period will trend near normal.

.Long Term.../Thursday night through Sunday/...

Pattern of high pressure to the northeast and onshore flow will
continue through Friday. The high will weaken and build more
toward the east over the weekend as a frontal zone moves into the
southeastern US. Long range models are depicting an increase in
tropical moisture later in the weekend, with the possibility for
some sort of tropical wave or low to be in the vicinity. Models
are inconsistent with location and intensity of such energy, but
the expected increase in moisture will lead to higher
precipitation chances as the weekend progresses.

Temperatures this period will trend near normal through Saturday,
then a little below Sunday due to anticipated increase in cloud and
rain coverage.

.AVIATION...
[Through 12Z Tuesday]

Prevailing VFR will continue today. Scattered cumulus expected to
develop by mid to late morning with bases around 3-5 kft. Guidance
suggesting isolated to scattered convection to develop along the
east coast sea breeze then push inland during the aftn. For now,
included a 2-4 hour TEMPO group for KGNV and KVQQ where confidence
is higher for a TSRA, and the rest of the TAFS have VCSH/VCTS or
none due to lower rain chances. Storm motion will be rather weak
at only 5-10 kt. Precip expected to wane by about 00Z for inland
areas and skies will tend to clear overnight. Light and variable
winds this morning become more dominant from the east and
southeast 5-10 kt this afternoon through the early evening.

.Marine...

Surface high pressure will be northeast of the region this week.

Rip Currents: SE GA: Moderate through Tuesday
              NE FL: Moderate through Tuesday

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  93  73  91  72  91 /  30  10  40  10  40
SSI  89  78  88  77  87 /  20  10  20  10  20
JAX  91  74  90  74  91 /  30  10  30  10  30
SGJ  89  76  89  75  89 /  20  10  30  10  20
GNV  93  74  91  73  91 /  40  30  60  10  40
OCF  92  73  91  73  91 /  40  30  60  10  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 9, 1:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
103 PM EDT Mon Aug 9 2021

GAZ153-154-091745-
Inland Glynn GA-Coastal Glynn GA-
103 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of central Glynn County
through 145 PM EDT...

At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dock Junction. This storm was nearly stationary.

HAZARD...Winds around 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Brunswick, St. Simons Island, Dock Junction and Country Club Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3117 8138 3112 8146 3121 8163 3131 8147
TIME...MOT...LOC 1702Z 146DEG 4KT 3119 8149

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:01 PM EDTSpecial Weather StatementJAXClay29 min
Aug 8, 8:51 PM EDTRiver Flood WarningJAXGilchrist, Suwannee22 days
Aug 9, 1:35 PM EDTSpecial Weather StatementJAXDuval25 min
Aug 9, 3:26 PM EDTSpecial Weather StatementJAXNassau49 min
Aug 9, 7:15 PM EDTSpecial Weather StatementJAXAlachua45 min
Aug 8, 8:12 PM EDTSpecial Weather StatementJAXCamden48 min
Aug 8, 8:29 PM EDTSpecial Weather StatementJAXCharlton31 min
Aug 9, 3:23 PM EDTSpecial Weather StatementJAXBrantley, Wayne52 min
Aug 9, 4:22 PM EDTSpecial Weather StatementJAXBrantley38 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.